| Model Number |
27MJ-501 |
| Medical Device Problem Code |
Incomplete Coaptation (2507)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm masters mitral mechanical heart valve was selected for implant.During procedure, echocardiogram showed that one of the leaflets could not open; there was no difficulty with the leaflet closing.No abnormalities or anomalies were observed prior to implant.A non-abbott valve was successfully implanted.The patient was reported to be in stable condition.
Additional Manufacturer Narrative
An event of leaflet incomplete coaptation was reported.One 3-d echo video was received from the field showed only one leaflet coapting.The device was returned to abbott for investigation and found that both the leaflets were intact and mobile.The valve was able to be rotated freely.There were no visible evidence of surface damage or anomalies.Hydrodynamic testing upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing at the time of manufacturing, and the product met all specifications.The cause of the reported incomplete coaptation could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.